Advances in Differential Equations

A priori estimates and reduction principles for quasilinear elliptic problems and applications

Lorenzo D'Ambrosio and Enzo Mitidieri

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Variants of Kato's inequality are proved for general quasilinear elliptic operators $L$. As an outcome we show that, dealing with Liouville theorems for coercive equations of the type \begin{equation*} Lu = f(x,u,{\nabla_{\!\!L}} u) \quad on\ \Omega\subset{{\mathbb{R}}^N} , \end{equation*} where $f$ is such that $f(x,t,\xi) \,t\ge 0$, the assumption that the possible solutions are nonnegative involves no loss of generality. Related consequences such as comparison principles and a priori bounds on solutions are also presented. An underlying structure throughout this work is the framework of Carnot groups.

Article information

Adv. Differential Equations, Volume 17, Number 9/10 (2012), 935-1000.

First available in Project Euclid: 17 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35B45: A priori estimates 35B51: Comparison principles 35B53: Liouville theorems, Phragmén-Lindelöf theorems 35J62: Quasilinear elliptic equations 35J70: Degenerate elliptic equations 35R03: Partial differential equations on Heisenberg groups, Lie groups, Carnot groups, etc.


D'Ambrosio, Lorenzo; Mitidieri, Enzo. A priori estimates and reduction principles for quasilinear elliptic problems and applications. Adv. Differential Equations 17 (2012), no. 9/10, 935--1000.

Export citation